MAUDE Adverse Event Report: AESCULAP AG AS VEGA PS TIBIAL PLATEAU CEMENTED T3; KNEE ENDOPROSTHETICS

AESCULAP AG AS VEGA PS TIBIAL PLATEAU CEMENTED T3; KNEE ENDOPROSTHETICS
Model Number NX055Z
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported that there was an issue with nx055z - as vega ps tibial plateau cemented t3 that was initially implanted during a left total knee arthroplasty (tka) procedure performed on (b)(6) 2013.According to the complaint description, the aseptic loosening of aesculap vega cemented total knee replacement with-de-bonding of the implant from the cement mantle.A revision surgery was necessary.The adverse even is filed under aag reference 100032170 (400582826).Associated medwatch-reports: 400582827 (9610612-2022-00391) - nx013z, 400582826 (9610612-2022-00390) - nx055z.Involved components: 400582824 - nn260p - plug f/tibial plateau - lot 51917990, 400582825 - nx044 - patella 3-pegs p4 - lot 51849212, 400582828 - nx131 - vega ps gliding surface t3/3+ 12mm - lot 51872457.
 
Additional Manufacturer Narrative
Investigation: an investigation method could not be applied, because products were not provided to us for investigation.No products at hand, therefore a failure description of the product is not possible.Batch history review: the device quality and manufacturing history records (dhr) have been checked for this product and found to be according to our specification valid at the time of production.There are 3 similar complaints against the same lot number.Explanation, rationale, conclusion and root cause: on the basis of the current information and due to the circumstance that we did not receive the complained devices for investigation, it is not possible to determine a definitive root cause for the mentioned failure.Root cause cannot be finally concluded.Therefore the root cause specific risk cannot be identified.The potential risk determined during initial vigilance evaluation remains valid.Based on the investigation results, a capa is not required.
 
Event or Problem Description
The adverse even is filed under aag reference (b)(4),((b)(6)).Associated medwatch-reports: (b)(6) (9610612-2022-00391) - nx013z, (b)(6) (9610612-2022-00390) - nx055z.Involved components: (b)(6)- nn260p - plug f/tibial plateau - lot 51917990, (b)(6)- nx044 - patella 3-pegs p4 - lot 51849212, (b)(6)- nx131 - vega ps gliding surface t3/3+ 12mm - lot 51872457.

Brand Name
AS VEGA PS TIBIAL PLATEAU CEMENTED T3
Common Device Name
KNEE ENDOPROSTHETICS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key16199759
Report Number9610612-2022-00390
Device Sequence Number5971784
Product Code JWH
UDI-Device Identifier04046963810450
UDI-Public4046963810450
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K101281
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2017
Device Model NumberNX055Z
Device Catalogue NumberNX055Z
Device Lot Number51873261
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2022
Supplement Date Received by Manufacturer01/13/2023
Initial Report FDA Received Date01/18/2023
Supplement Report FDA Received Date02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NN260P - LOT 51917990; NN260P - LOT 51917990; NX044 - LOT 51849212; NX044 - LOT 51849212; NX131 - LOT 51872457; NX131 - LOT 51872457
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Patient SexMale